Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 56, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 27, 2009, 4:09 AM EDT. It took effect at Aug 27, 2009, 6:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2009, 4:09 AM EDT (08:09 UTC)
- In effect from
- Aug 27, 2009, 6:00 AM EDT
- Expired
- Aug 27, 2009, 9:52 AM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
941 WHUS71 KBUF 270809 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 409 AM EDT THU AUG 27 2009 LOZ042>044-271600- /O.NEW.KBUF.SC.Y.0056.090827T1000Z-090827T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 409 AM EDT THU AUG 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER SOUTHERN ONTARIO AND LOW PRESSURE OVER THE MIDWEST WILL GENERATE MODEST NORTHEAST WINDS ACROSS LAKE ONTARIO THIS MORNING. THE RESULTING WAVES WILL POSE A HAZARD TO SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
903 WHUS71 KBUF 271352 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 952 AM EDT THU AUG 27 2009 LOZ042>044-271500- /O.CAN.KBUF.SC.Y.0056.000000T0000Z-090827T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 952 AM EDT THU AUG 27 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. IT WILL STILL BE CHOPPY FROM THE NIAGARA RIVER TO MEXICO BAY CONSIDERING THE NORTHEAST WINDS BUT WAVES HAVE SUBSIDED ENOUGH TO GO BELOW SMALL CRAFT CRITERIA. $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 4:04 AM EDT, 5 minutes earlier.
Area forecast discussion, Aug 27, 4:04 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 404 AM EDT THU AUG 27 2009 .SYNOPSIS... HIGH PRESSURE NOSING SOUTHEAST FROM ONTARIO PROVINCE WILL CREST OVER NEW YORK STATE TODAY AND BRING DRY WEATHER TO THE AREA. LOW PRESSURE FORMING OVER THE MIDWEST IS FORECAST TO MOVE SLOWLY TO THE NORTHEAST AND PUSH THROUGH THE GREAT LAKES AREA FRIDAY NIGHT AND SATURDAY...WHILE TROPICAL STORM DANNY HEADS NORTH TOWARD THE NEW ENGLAND COAST. THE MOISTURE FROM THESE TWO SYSTEMS WILL BRING UNSETTLED AND COOLER WEATHER TO OUR AREA FRIDAY THOUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... MAIN CONCERN IS PATCHY EARLY MORNING FOG ACROSS SOUTHERN ERIE AND WYOMING COUNTIES, EAST INTO SOUTHERN FINGER LKS AND THEN EXTENDING SOUTH INTO THE SOUTHERN TIER. IT WILL BE LOCALLY DENSE IN SPOTS EARLY THIS MORNING ACROSS THE SOUTHERN TIER. EXPECT FOG TO MIX OUT BY MID MORNING. ALSO SOME LOW CLOUDS IN THE SAME AREA EARLY THIS MORNING. IR SATELLITE SHOWS HIGHER CLOUDS FURTHER TO THE NORTH ACROSS NIAGARA FRONTIER INTO NORTHERN FINGER LKS MOVING EAST. EXPECT MORE CLOUDS TODAY ACROSS SOUTHERN TIER AS THIS AREA WILL BE CLOSER TO FRNTAL BNDRY ALONG MASON-DIXON LINE. FUTHER TO THE NORTH, EXPECT ENOUGH UPPER LVL MOISTURE TO SPREAD EAST DURG THE DAY, AHEAD OF SHORT WAVE MOVING EAST FROM THE CENTRAL LAKES, FOR AREAS FROM THE FINGER LKS WEST TO SEE INCREASING HIGH CLOUDS DURG THE AFTERNOON. NORTH COUNTRY SHLD SEE MSTLY SUNNY SKIES DUE TO HIGH OVER SOUTHERN ONTARIO. 850 MB TEMPS EXPECTED TO RANGE FROM +6C NEAR THE SAINT LAWRENCE VALLEY TO +11C NEAR THE PENNSYLVANIA LINE. EXPECT HIGHS TODAY FROM THE UPPER 60S NORTH COUNTRY TO LOWER 70S ELSEWHERE. MORE CLOUDS ACROSS SOUTHERN TIER SHLD KEEP TEMPS FROM GETTING MUCH HIGHER THERE. TONIGHT, THE HIGH WILL KEEP SKIES PARTLY CLOUDY ACROSS THE NORTH COUNTRY BUT MOISTURE ALONG FRONTAL BNDRY OVER THE UPPER OHIO VALLEY WILL KEEP REST OF REGION UNDER MSTLY CLOUDY SKIES. WILL MENTION SLGT CHC POPS IN GRIDS ACROSS AREAS SOUTH OF BUFFALO TO SOUTHERN TIER AS THIS AREA WILL BE CLOSE TO FRNTAL BNDRY ACROSS UPPER OHIO VALLEY. LOWS TNGT GENLY FROM THE LOW TO MID 40S EAST OF LAKE ONTARIO WITH UPPER 40S TO LOWER 50S ELSEWHERE. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... LOW PRESSURE FORMING OVER NORTHERN MISSOURI EARLY THIS THURSDAY MORNING IS FORECAST TO MOVE SLOWLY TO THE NORTHEAST AND PUSH THROUGH THE LOWER GREAT LAKES FRIDAY NIGHT AND SATURDAY. THE MOISTURE THAT IS DEVELOPING AHEAD OF THE LOW WILL BE SPREADING INTO THE SOUTHERN TIER FRIDAY MORNING...THEN LIFT SLOWLY TO THE NORTH AS A MODEST LOW LEVEL JET HEADS NORTH FROM THE OHIO VALLEY. THE COMBINATION OF INCREASING LOW LEVEL MOISTURE CONVERGENCE ON THE NOSE OF THE LOW LEVEL JET AND INCREASING UPPER LEVEL DIFFLUENCE EAST OF THE DEEPENING CENTRAL GREAT LAKES CLOSED LOW WILL LIKELY RESULT IN PERIODS OF STEADY RAIN FRIDAY NIGHT. HPC GUIDANCE IS SUGGESTING GENERAL BASIN RAINFALL TOTALS OF 0.5 T0 0.75 INCH DURING THIS PERIOD...WITH THE HIGHER QPF EXPECTED OVER THE EASTERN FINGER LAKES AND NORTH COUNTRY WHERE THE IMPACT FROM THE LOW LEVEL JET WILL BE GREATER. EXPECT THE STEADIEST RAIN TO SHIFT INTO EASTERN NEW YORK STATE AND NEW ENGLAND ON SATURDAY AS THE STRENGTHENING LOW LEVEL JET SLIDES OFF THE EAST COAST...WHILE TROPICAL MOISTURE FROM DANNY HEADS TOWARD THE SOUTHERN NEW ENGLAND COAST. STILL PLAN TO LEAVE IN HIGH LIKELY POPS ACROSS OUR CWA THROUGH AT LEAST THROUGH SATURDAY MORNING AS THE SLOWLY MOVING GREAT LAKES LOW TRACKS NORTH OF LAKE ONTARIO. EXPECT THE BULK OF THE PRECIPITATION TO MOVE OFF TO THE EAST SATURDAY NIGHT...BUT WITH THE BROAD UPPER TROUGH PROGRESSING EAST FROM THE CENTRAL LAKES WILL KEEP CHANCE POPS IN THE FORECAST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE GREAT LAKES UPPER TROUGH AND ATTENDANT SURFACE LOW ARE FORECAST TO LIFT OUT SLOWLY TO THE NORTHEAST SUNDAY AND MONDAY. AS THE AXIS OF THE UPPER LEVEL TROUGH SHIFTS EAST OF OUR CWA SUNDAY AFTERNOON... 850 MB TEMPERATURES ARE FORECAST TO DIP BELOW 5C BY THE END OF THE DAY. CORRESPONDING SURFACE TEMPERATURES WILL LIKELY STAY IN THE 60S WITH A RISK FOR A FEW MORE INSTABILITY SHOWERS. UNSTABLE AIR ASSOCIATED WITH THE COOL TEMPERATURES ALOFT (850 MB TEMPS HOVERING AROUND PLUS 2C) MAY STILL GENERATE A FEW MORE SHOWERS ON MONDAY. IMPROVEMENT IS EXPECTED TUESDAY AND WEDNESDAY AS ENSEMBLE MEMBERS GENERALLY AGREE THAT THE UPPER TROUGH WILL MOVE OFF TO THE EAST WITH RIDGING ACROSS THE GREAT LAKES. A BROAD SURFACE HIGH IS EXPECTED TO BE IN CONTROL. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL ACROSS THE LAKE PLAINS THROUGH THE TAF PERIOD...BUT HIGHER TERRAIN ESPECIALLY FROM THE SOUTHERN TIER INTO PORTIONS OF THE SOUTHERN FINGER LAKES WILL SEE LIFR/IFR IN LOW CLOUDS/FOG EARLY THIS MORNING BEFORE MIXING OUT AROUND 13Z-14Z. OUTLOOK... FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND AFTERNOON TSTMS. SATURDAY...MVFR IN SHOWERS. CHC TSTMS. SUNDAY/MONDAY...MVFR/VFR IN SCATTERED SHOWERS. && .MARINE... THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER SOUTHERN ONTARIO AND LOW PRESSURE OVER THE MIDWEST WILL GENERATE MODEST NORTHEAST WINDS ON THE LAKES TODAY. EXPECT THE WINDS TO SUBSIDE SOMEWHAT TONIGHT...BEFORE THE EASTERLY GRADIENT PICKS UP AGAIN ON FRIDAY. EXPECT THE WAVES ALONG THE SOUTHERN AND WESTERN SHORES OF LAKE ONTARIO TO REACH SMALL ADVISORY CRITERIA TODAY...ESPECIALLY DURING THE MORNING WHEN THE WINDS WILL BE STRONGER. THE NORTHEAST GRADIENT WILL KEEP THE HIGHER WAVES WEST OF THE EASTERN NEAR SHORES OF LAKE ERIE TODAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LOZ042>044. && SYNOPSIS...TJP NEAR TERM...JJP SHORT TERM...TJP LONG TERM...TJP AVIATION...JJP/TJP MARINE...TJP
Hazardous weather outlook, Aug 26, 5:16 AM EDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT WED AUG 26 2009 NYZ001>008-010>014-019>021-085-270930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT WED AUG 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:52 PM EDT | Small Craft Advisory | BUF | 13 hr |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.